Mathematische Annalen

, Volume 342, Issue 1, pp 125–137

Invariants of knot diagrams


DOI: 10.1007/s00208-008-0224-5

Cite this article as:
Hass, J. & Nowik, T. Math. Ann. (2008) 342: 125. doi:10.1007/s00208-008-0224-5


We construct a new order 1 invariant for knot diagrams. We use it to determine the minimal number of Reidemeister moves needed to pass between certain pairs of knot diagrams.

Mathematics Subject Classification (2000)


Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of CaliforniaDavisUSA
  2. 2.Department of MathematicsBar-Ilan UniversityRamat-GanIsrael